1. Free Legal Help, Legal Forms and Lawyers. TheLaw.com has been providing free legal assistance online since 1995. Our most popular destinations for legal help are below. It only takes a minute to join our legal community!

    Dismiss Notice

Prescription meds caused seizure Negligence, Other Injury

Discussion in 'Accidents, Injuries, Negligence' started by LeeMarie, Jun 4, 2015.

Thread Status:
Not open for further replies.
  1. LeeMarie

    LeeMarie Law Topic Starter New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    Hopefully I can get pointed in the right direction. I had a seizure at work this past April and ended up being taken by ambulance to the ER. I'm on several different meds for diabetes, stomach issues, depression, sleep and pain. Most of these RX's I've been on for years...the most recent ones are Bupropion (depression),Amitriptyline (so I can sleep and not wake up from pain) and oxycodone (back problems and foot surgery). The day this happened I was at work for half an hour maybe and feeling totally fine and the next thing I remember is being taken out of the ambulance at the hospital and having no idea why I was there. Apparently my boss and coworker saw what happened. I was standing at the counter and the next thing they see is me fall backwards stiff as a board and seizuring for a couple minutes then completely limp and not responding to them for several more minutes. They called 911 , ambulance came and EMTs asked me several simple questions and I got them all wrong. So I get to the ER and have a CT scan, ekg, blood work. A few days later a MRI and EEG. All that in a matter of a few days. I've never had a seizure before and have no family history either. I see the neurologist a couple days ago to go over all the tests and results. He tells me all my tests came back normal and he believes this was probably caused by the Bupropion SR (max dose) 450 mg a day, Amitriptyline 100 mgs a day and oxycodone (not taken on schedule anymore just when needed.) I had 2 different Drs. my regular Dr. put me on Bupropion about 9 months ago. My chronic pain Dr. put me on the amitriptyline about the same time. I was on the oxycodone for a year for my bad pain I was dealing with from my foot and for after my foot reconstruction surgery . All my meds were increased until they finally worked good for me. The oxy was sporadic because my pain was getting better. I know most meds have some sort of side effects but I never knew about seizures until after the neurologist said that it was most likely from the bupropion, amitriptyline and oxy combination. From what I looked up on those meds is a black box warning with the bupropion and other two together. Because of this I can't drive for a minimum of 3 months. I have to be dropped off at work and picked up after. I cant run the errands at work like I did every day at work either. What I'd like to know is do I have a case with what has happened? I really believe I shouldn't be responsible for all these thousands of dollars in bills from this. Please let me know. Thank you.
     
  2. army judge

    army judge Super Moderator

    Messages:
    31,608
    Likes Received:
    4,692
    Trophy Points:
    113

    Sorry, suing big pharma is a waste of time and money.
    If you're game, I'm sure you can hire a Perry Mason, Ben Matlock, or I. B. Cheatum type for about a $50,000 retainer, paid in full, UPFRONT, to stir things up a bit; get a few complaints drafted, a lawsuit started only to lose the money and the time.

    Besides, those are your medical bills, why is big pharma responsible? Answer, they aren't, you are.
    I hope your health improves.
     
  3. Disabled Vet

    Disabled Vet Active Member

    Messages:
    744
    Likes Received:
    195
    Trophy Points:
    43
    i have taken all three of those at once as well. I always take the time to read the side effects of every pill i put in my body. I quit taking everything except the oxycodone because of a spinal cord injury. How do you prove that you didn't cause this? Why did you take more then told to? <<<<----- first thing they are going to say. how do you prove other wise? Please research all the meds your taking..... if you do. You will not take them because most of them have side effects worst that what your going thru. Maybe it's time to get the back, foot fixed..... Best of luck
     
  4. LeeMarie

    LeeMarie Law Topic Starter New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    Actually I wasn't thinking about the drug makers but more the Drs. who prescribed them. Seeing as when they prescribe them and are looking them on their computer they get the warning on the screen about the dose increases ,combinations warn them about how they increase the chance of severe side effects like seizures . Plus every appointment with the Drs. they go over the Rxs. you take and neither Dr. mentioned the risk for taking higher doses of 1 or with a combination of any other.
     
  5. KatDini

    KatDini Well-Known Member

    Messages:
    1,254
    Likes Received:
    285
    Trophy Points:
    83
    Pharmaceuticals affect different people in different ways; a doctor cannot know how a particular drug or combination of drugs will affect any one person. All they (and the pharmacies) have to do is let you know there MAY be side effects.
     
  6. LeeMarie

    LeeMarie Law Topic Starter New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    I never took more of my meds than what was prescribed. The Drs. increased my doses until they were satisfied with the results. My back issue I cant fix because I cant be off of work anymore. I already had my foot surgery a year ago and I was off work for 10 weeks. Its as fixed as it will get. Like I said I don't take my pain meds all the time just when it bothers me which is maybe a couple times a week because its getting better. I looked at the Rx info when I first started them but not after the doses increased which is where the warnings came from. I'm already in the process of weaning myself off of the 3 meds as the neurologist told me to do.
     
  7. cbg

    cbg Super Moderator

    Messages:
    8,140
    Likes Received:
    1,326
    Trophy Points:
    113

    It is still not the fault of the doctors. There is no way to know in advance how any individual will react to any given medication.
     
  8. Betty3

    Betty3 Super Moderator

    Messages:
    6,967
    Likes Received:
    290
    Trophy Points:
    83

    It's really your responsibility to read all the "possible" side effects of medications you are taking. Some people can have a side effect that others taking a certain medication, amount of medication & combination of medications will not have. There is no way for a dr. to know what (if any) side effects you will have.
     
  9. ElleMD

    ElleMD Well-Known Member

    Messages:
    3,032
    Likes Received:
    494
    Trophy Points:
    83
    Sorry but this is not a WC situation. It did not arise out of or in the course of employment. This is true in every state. Not everything that happens while at work qualifies as WC.
     

Share This Page

Thread Status:
Not open for further replies.